Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Transfer functions of regular linear systems. I. Characterizations of regularity


Author: George Weiss
Journal: Trans. Amer. Math. Soc. 342 (1994), 827-854
MSC: Primary 93C25; Secondary 47N70, 93B28
MathSciNet review: 1179402
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We recall the main facts about the representation of regular linear systems, essentially that they can be described by equations of the form $ \dot x(t) = Ax(t) + Bu(t)$, $ y(t) = Cx(t) + Du(t)$, like finite dimensional systems, but now A, B and C are in general unbounded operators. Regular linear systems are a subclass of abstract linear systems. We define transfer functions of abstract linear systems via a generalization of a theorem of Fourés and Segal. We prove a formula for the transfer function of a regular linear system, which is similar to the formula in finite dimensions. The main result is a (simple to state but hard to prove) necessary and sufficient condition for an abstract linear system to be regular, in terms of its transfer function. Other conditions equivalent to regularity are also obtained. The main result is a consequence of a new Tauberian theorem, which is of independent interest.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 93C25, 47N70, 93B28

Retrieve articles in all journals with MSC: 93C25, 47N70, 93B28


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1994-1179402-6
PII: S 0002-9947(1994)1179402-6
Keywords: Regular linear system, Lebesgue extension, shift-invariant operator, transfer function, feedthrough operator, Tauberian theorem
Article copyright: © Copyright 1994 American Mathematical Society